[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 21, 1980

Cardiogenic Shock Associated With Disopyramide Phosphate

Author Affiliations

Hartford, Conn

JAMA. 1980;243(11):1132. doi:10.1001/jama.1980.03300370012008

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We would like to support the article by Story and colleagues (242:654, 1979) concerning cardiogenic shock and disopyramide phosphate. We recently had a similar case in one of our patients.

Report of a Case.—  A 63-year-old man was taking digoxin and had a previous history of myocardial infarction. His condition was evaluated for dyspnea and fatigue. Physical examination demonstrated summation gallops and a grade 2 to 3 late systolic murmur. The chest roentgenogram showed cardiomegaly and a mild degree of interstitial prominence. The resting ECG showed sinus tachycardia, an intravenous conduction delay of the left bundle-branch in type, and frequent multifocal premature ventricular contractions. In the presence of high-grade ventricular arrhythmia with R-on-T phenomena and multifocal ectopic activity, the patient began receiving disopyramide phosphate, 100 mg orally three times a day. Approximately 48 hours later, the patient had extreme shortness of breath, came into the emergency room,

×